Flomax and solving constipation

Posted by philminn @philminn, Feb 24 12:10pm

I have been on amitriptyline for 30 years, managing its constipation/dry mouth by diet and chewing gum. Was in a world of excrutiatng prostate pain a few weeks ago, and urinary flow and frequency problems. Family doctor put me on Cipro for 2 weeks, but nothing changed. Then a urologist on rectal exam diagnosed enlarged and inflamed prostate, despite no infection detected in urine or blood tests. Put me on another 4 weeks of strong antibiotic and Flomax. Flomax helps, but drawing more water out of my body caused me severe constipation. I tried stool softeners but finally had to use a combo stool softener/17 mg two nights to have a bowel movement. Urologist nurse said doctor said it was OK to take a laxative every night on Flomax, but this sounds counter to EVERYTHING you read about relying on stimulant laxatives. Pharmacist suggested Murilax but that draws even MORE water out of the body. Does anyone have a solution to the Flomax constipation issue? I already am doing all the exercise, fiber, fruits, vegetables natural things I can.

Hi @philminn and welcome to Connect. I can only imagine how frustrating this must be.

@wayhen and @bobvan have mentioned flomax in the past and may be able to share their experience.

Back to you @philminn did you doctor or pharmacist mention any side affects that could go along with using a laxative?

REPLY

Saw my primary care PA today and he said it was perfectly safe to use.Miralax every day, just monitor what amount works.

REPLY

Hi @philminn, that's good you have gotten feedback from your doctor already. Have you been using the miralax? How have you been doing?

REPLY

My general physician said it was safe to take every night if needed. First time I took it two nights in a row, and it was WAY too much. Weird, but two days without it, then I went a lot again. Then after two more days, yesterday I took 3/4 of a dosage and instead of taking 1-3 days to work, it worked quite well that evening. I am still on a strong antibiotic, which might mean when I go off it, the constipation might worsen from the Flomax.

REPLY
Please login or register to post a reply.